Alert archive / Ohio / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 12, NWS Wilmington, OH

April 29, 2014Adams County, Brown County, Highland County, Ohio; Bracken County, Mason County, Kentucky

NWS Wilmington, OH issued this severe thunderstorm warning at Apr 29, 2014, 3:33 AM EDT for Adams County, Brown County, Highland County, Ohio; Bracken County, Mason County, Kentucky. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 29, 2014, 3:33 AM EDT (07:33 UTC)
Expired
Apr 29, 2014, 4:00 AM EDT
In force
27 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bracken County, KY, Mason County, KY, Adams County, OH, Brown County, OH, Highland County, OH

The radar

The Cincinnati radar (KILN), 64 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 00:00Z, 7.6 hours before the alert went out and 359 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2014-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2014-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
467 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 2:18 AM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Apr 29, 2:18 AM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
218 AM EDT TUE APR 29 2014

.SYNOPSIS...
A LARGE LOW PRESSURE SYSTEM WILL BRING MULTIPLE WAVES OF PRECIPITATION
TO THE AREA THROUGH THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
MODELS ARE STILL IN DISAGREEMENT ON WHERE THE AXIS OF THE HEAVIEST
RAIN IS GOING TO SET UP FOR THE OVERNIGHT HOURS. DECIDED TO ISSUE
A FLASH FLOOD WATCH FOR LOCATIONS WHERE FFG VALUES ARE LOWER AND
FOR SOME OF THE AREAS THAT RECEIVED THE HIGHER RAINFALL TOTALS
FROM EARLIER TODAY. RAN THE FLASH FLOOD WATCH THROUGH THE
OVERNIGHT HOURS. PRECIPITATION WILL BEGIN TO TAPER OFF BY THE END
OF THE NEAR TERM ACROSS THE FLASH FLOOD WATCH AREA. MADE SOME
ADJUSTMENTS TO TEMPERATURES FOR OVERNIGHT MAINLY NEAR THE
LOCATIONS THAT ARE CLOSE TO THE WARM FRONT.

THE PUSH NORTH OF THE WARM FRONT HAS SLOWED AND IT IS STILL SOUTH
OF INTERSTATE 70. ALTHOUGH NOT EXPECTING A WIDESPREAD SEVERE
THREAT OVERNIGHT BELIEVE THAT THE BEST CHANCE FOR ISOLATED SEVERE
WEATHER WILL BE SOUTH OF THE WARM FRONT. LARGE HAIL THREAT APPEARS
TO BE MINIMAL. BELIEVE THE MAIN THREAT WOULD BE DAMAGING WINDS
ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT WITH THE AMOUNT
OF SHEAR PRESENT.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/...
PRECIPITATION WILL EXIT THE AREA DURING THE MORNING HOURS. THERE
WILL BE A SEVERAL HOUR LULL DURING THE LATE MORNING HOURS AND INTO
THE AFTERNOON HOURS. ALSO EXPECT QUITE A FEW BREAKS IN THE CLOUD
COVER DURING THIS TIME. WITH SOUTHERLY FLOW AND BREAKS IN THE
CLOUDS EXPECT TEMPERATURES TO RISE INTO THE MIDDLE 70S TO LOW 80S
ACROSS THE AREA. THIS WILL HELP WITH THUNDERSTORM DEVELOPMENT BY
THE EARLY EVENING HOURS. SHOWERS AND THUNDERSTORMS WILL OVERSPREAD
THE AREA DURING THE EVENING AND INTO THE OVERNIGHT HOURS BEFORE
DECREASING IN COVERAGE BY THE END OF THE SHORT TERM. THIS
ADDITIONAL RAIN MAY LEAD TO SOME FLOODING ISSUES. SOME OF THE
THUNDERSTORMS TUESDAY EVENING AND INTO THE EARLY OVERNIGHT HOURS
MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY
THREATS.  CONTINUED THE SEVERE MENTION IN THE HWO.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
BLOCKY PATTERN WITH BROAD SLOW MOVING UPPER LEVEL SLOW MOVING UPPER
LOW MOVING FROM NATIONS MID SECTION INTO THE GREAT LAKES BY THE END
OF THE WEEK.

NUMERICAL MODEL SOLNS POINTING TO LOBE ROTATING AROUND THIS UPPER
LOW WHICH INDUCES A SFC LOW/FRONT. THIS FEATURE TO TRACK THRU ILN/S
EASTERN COUNTIES EARLY ON WEDNESDAY. EXPECT SOME DRIER AIR TO WORK
IN LATER WEDNESDAY WITH POPS DROPPING DOWN TO CHANCE CATEGORY OF
ADDITIONAL SHOWERS.

A DECREASING CHANCE FOR SHOWERS WILL CONTINUE THURSDAY INTO FRIDAY
WITH THE UPPER LOW POSITIONED TO OUR NORTH. EXPECT SHOWER ACTIVITY
TO BECOME MORE DIURNALLY DRIVEN WITH THE BEST CHANCE ACROSS THE
NORTH.

UPPER LOW TO OPEN UP AND LIFT INTO SRN CANADA WITH HANG BACK TROF
CONTINUING THE THREAT FOR SHOWERS IN THE FCST ON SATURDAY.

BRIEF SURFACE HIGH PRESSURE WILL LKLY ALLOW FOR A DRY PERIOD PRIOR
TO THE NEXT FRONTAL SYSTEM WHICH WILL DROP THRU THE OHIO VALLEY
SUNDAY NIGHT/MONDAY. WILL INCLUDE A MENTION OF SHOWERS DUE TO THIS
FRONT.

TEMP WISE...READINGS TO START OUT A NEAR NORMAL ON WEDNESDAY AND
THEN COOL DOWN TO AROUND 10 DEGREES BELOW NORMAL THU/FRI/SAT AS A
COOLER AIRMASS MOVES INTO THE REGION. SOME MODERATION EXPECTED LATE
NEXT WEEKEND INTO MONDAY BUT READINGS ARE EXPECTED TO STILL BE ABOUT
5 DEGREES BELOW NORMAL.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
AREA OF CONVECTION BEING DRIVEN BY STRONG LOW LEVEL JET CONTINUES
TO LIFT N FROM KY INTO OHIO. AXIS OF THE JET BEGINS TO SHIFT TO
THE EAST EARLY THIS MORNING...DRIVING THE CONVECTION E ALSO. WRN
TAFS WILL BE AFFECTED FOR THE FIRST COUPLE HOURS OF THE TAFS...BUT
THEN SHOULD MOVE INTO A DRY SLOT. THE ERN TAFS COULD BE AFFECT
UNTIL 08-09Z. TAFS COULD EXPERIENCE MVFR CIGS AND VSBYS IN THE CONVECTION.

AS THE PCPN PULLS EAST...THERE IS AN AREA OF IFR CIGS JUST TO THE
W OF THE REGION THAT SHOULD AFFECT THE TAFS FOR AN HOUR OR SO AS
AFTER THE PCPN ENDS.

AS THE LARGE STORM SYSTEM TO TH W OF THE REGION CONTINUES TO
SPIN...IT IS SLOWLY ENTRAINING DRIER AIR. ONE OF THOSE DRY SLOTS
WILL SETTLE ACROSS THE TAFS AFT SUNRISE. CANT RULE OUT A SCATTERED
SHOWER THIS AFTERNOON HOWEVER.

ANOTHER EMBEDDED DISTURBANCE IS FORECAST TO PIVOT NORTHEAST AROUND
THE PERIPHERY OF THE LOW LATE THIS AFTERNOON INTO TONIGHT. WITH A
DESTABILIZING AIRMASS ARRIVAL OF UPPER LEVEL DYNAMICS CONVECTION WILL
OVERSPREAD THE TAFS AGAIN.

OUTLOOK...MVFR CONDITIONS POSSIBLE WEDNESDAY THROUGH SATURDAY WITH
CLOUDS/SHOWERS.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH UNTIL 6 AM EDT EARLY THIS MORNING FOR OHZ077-
     078.
KY...FLASH FLOOD WATCH UNTIL 6 AM EDT EARLY THIS MORNING FOR
     KYZ089>098.
IN...FLASH FLOOD WATCH UNTIL 6 AM EDT EARLY THIS MORNING FOR INZ075-
     080.

&&

SYNOPSIS...NOVAK
NEAR TERM...NOVAK
SHORT TERM...NOVAK
LONG TERM...AR
AVIATION...SITES
Hazardous weather outlook, Apr 28, 9:07 PM EDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
907 PM EDT MON APR 28 2014

OHZ026-034-035-042>046-051>056-300115-
HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-
CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-
907 PM EDT MON APR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY
OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

SHOWERS AND SOME THUNDERSTORMS ARE EXPECTED AT TIMES THROUGH THE
OVERNIGHT HOURS. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING
HEAVY RAINFALL.  MINOR LOCALIZED FLOODING WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN TUESDAY
EVENING INTO TUESDAY NIGHT. SOME OF THE STORMS MAY BECOME
SEVERE...WITH A THREAT FOR DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS TO THE NATIONAL
WEATHER SERVICE. SPOTTER ACTIVATION FOR SEVERE WEATHER MAY BE
NEEDED ON TUESDAY.

INZ050-058-059-066-073-074-KYZ099-100-OHZ060>065-070>074-079>082-088-
300115-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-MASON-LEWIS-
PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-
CLINTON-ROSS-HOCKING-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
907 PM EDT MON APR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...CENTRAL
OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED AT TIMES THROUGH THE
OVERNIGHT HOURS. THE RAIN WILL BE HEAVY AT TIMES WHICH MAY LEAD TO
LOCALIZED FLOODING. IN ADDITION...SOME OF THE STORMS MAY BECOME
STRONG TO SEVERE...WITH A THREAT OF DAMAGING WINDS. AN ISOLATED
TORNADO CANNOT BE RULED OUT. THE MOST LIKELY TIMING FOR SEVERE
WEATHER IS EXPECTED TO BE THROUGH THE EARLY OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN TUESDAY
EVENING INTO TUESDAY NIGHT. SOME OF THE STORMS MAY BECOME SEVERE...
WITH A THREAT FOR DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS TO THE NATIONAL
WEATHER SERVICE. SPOTTER ACTIVATION FOR SEVERE WEATHER MAY BE
NEEDED TONIGHT AND AGAIN ON TUESDAY.

INZ075-080-KYZ089>098-OHZ077-078-300115-
OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-HAMILTON-CLERMONT-
907 PM EDT MON APR 28 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHERN
KENTUCKY AND SOUTHWEST OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SHOWERS AND THUNDERSTORMS ARE EXPECTED AT TIMES THROUGH THE
OVERNIGHT HOURS. THE RAIN WILL BE HEAVY AT TIMES WHICH MAY LEAD TO
FLASH FLOODING. IN ADDITION...SOME OF THE STORMS MAY BECOME STRONG TO
SEVERE...WITH A THREAT OF DAMAGING WINDS. AN ISOLATED TORNADO
CANNOT BE RULED OUT. THE MOST LIKELY TIMING FOR SEVERE WEATHER IS
EXPECTED TO BE THROUGH THE EARLY OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN TUESDAY
EVENING INTO TUESDAY NIGHT. SOME OF THE STORMS MAY BECOME SEVERE...
WITH A THREAT FOR DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS TO THE NATIONAL
WEATHER SERVICE. SPOTTER ACTIVATION FOR SEVERE WEATHER MAY BE
NEEDED TONIGHT AND AGAIN ON TUESDAY.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 8:41 PM EDTFlash Flood WatchILNClermont, Hamilton8 hr
Apr 29, 2:48 AM EDTAreal Flood AdvisoryILNBrown, Clermont3 hr
Apr 29, 3:45 AM EDTAreal Flood AdvisoryILNAdams, Brown, Clinton, Highland3 hr
Apr 29, 10:25 AM EDTRiver Flood WarningILNAdams9 hr
Apr 29, 5:36 PM EDTSpecial Weather StatementILNPreble24 min
Apr 29, 5:50 PM EDTSpecial Weather StatementILNMercer25 min
Apr 29, 5:57 PM EDTSpecial Weather StatementILNDarke33 min
Apr 29, 6:27 PM EDTSevere Thunderstorm WarningILNClermont, Hamilton33 min
Apr 29, 6:34 PM EDTSevere Thunderstorm WarningILNBrown, Clermont, Highland26 min
Apr 29, 6:47 PM EDTSevere Thunderstorm WarningILNBrown, Butler, Clermont, Clinton, Hamilton, Highland and 1 more43 min
Apr 29, 7:11 PM EDTSevere Thunderstorm WarningILNClark, Fayette, Greene, Madison49 min
Apr 29, 7:39 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Franklin, Madison, Pickaway51 min
Apr 29, 7:58 PM EDTSevere Thunderstorm WarningILNDelaware, Franklin, Union62 min
Apr 29, 5:30 PM EDTSpecial Weather StatementILNBoone, Campbell, Carroll, Gallatin, Grant, Kenton and 2 more45 min
Apr 29, 5:40 PM EDTSevere Thunderstorm WarningILNCarroll, Gallatin, Grant, Owen35 min
Apr 29, 5:52 PM EDTSevere Thunderstorm WarningILNBoone, Gallatin, Grant, Kenton, Owen38 min
Apr 29, 6:12 PM EDTSevere Thunderstorm WarningILNBoone, Kenton33 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2014Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.